MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ONE-PEDAL FOOTSWITCH, ANALOG, TWO-STAGE; FOOT-SWITCH, ELECTRICAL

KARL STORZ SE & CO. KG ONE-PEDAL FOOTSWITCH, ANALOG, TWO-STAGE; FOOT-SWITCH, ELECTRICAL
Model Number 20016230
Medical Device Problem Codes Circuit Failure (1089); Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the urologist had finished enucleating the prostate and was about to use the morcellator but when testing the system, the foot pedal wouldn't allow the pinch value to open on the s-pilot.Procedure aborted and the patient will stay on the ward until the device is ready to use again.
 
Additional Manufacturer Narrative
Additional information was provided in section b5.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
On december 30, 2024 the information was received, that the patient has to wait for 2 weeks for another procedure.
 
Additional Manufacturer Narrative
Device evaluation: the device history records (dhr) have been checked and found to be according to the specification, valid at the time of production.During the system test investigation, it was determined that a malfunction occurs in the application when the connection cable on the foot switch is moved close to the cable exit point.Due to the cable break at the exit point on the housing, safe control can no longer be guaranteed.The failure in the customer's application can therefore be clearly attributed to the foot switch.The broken conductor in the cable was most probable caused by frequent movement during use.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ONE-PEDAL FOOTSWITCH, ANALOG, TWO-STAGE
Common Device Name
FOOT-SWITCH, ELECTRICAL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20926912
Report Number9610617-2024-00512
Device Sequence Number5043243
Product Code HIH
UDI-Device Identifier04048551274613
UDI-Public04048551274613
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20016230
Device Catalogue Number20016230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/30/2024
01/29/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/09/2025
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATERIAL: 20701020-1; MATERIAL: UP501S2
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown